Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 71, NWS Eureka, CA

October 23, 2012

NWS Eureka, CA issued this small craft advisory at Oct 23, 2012, 3:13 AM PDT. It took effect at Oct 23, 2012, 5:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 3:13 AM PDT (10:13 UTC)
In effect from
Oct 23, 2012, 5:00 PM PDT
Expired
Oct 24, 2012, 2:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WHUS76 KEKA 231013
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT TUE OCT 23 2012


PZZ450-470-231815-
/O.NEW.KEKA.SC.Y.0071.121024T0000Z-121024T0900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 AM PDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY. 


* WINDS...SW INCREASING TO 20 TO 25 KT THIS AFTERNOON THROUGH THIS
  EVENING. A FEW GUSTS TO 35 KT POSSIBLE THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
811 
WHUS76 KEKA 231535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT TUE OCT 23 2012

PZZ450-470-240000-
/O.CON.KEKA.SC.Y.0071.121024T0000Z-121024T0900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 AM PDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 2 AM PDT WEDNESDAY. 

* WINDS...SOUTH WEST INCREASING TO 20 TO 25 KT THIS AFTERNOON
  THROUGH TONIGHT. A FEW GUSTS TO 35 KT ARE POSSIBLE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
457 
WHUS76 KEKA 232133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PDT TUE OCT 23 2012

PZZ450-470-240600-
/O.CON.KEKA.SC.Y.0071.121024T0000Z-121024T0900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 PM PDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

* WINDS...SOUTH WEST INCREASING TO 20 TO 25 KT THIS AFTERNOON 
  THROUGH TONIGHT. A FEW GUSTS TO 35 KT ARE POSSIBLE THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
041 
WHUS76 KEKA 240339
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
839 PM PDT TUE OCT 23 2012

PZZ450-470-240900-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-121024T0900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
839 PM PDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

* WINDS...SOUTHERLY 15 TO 25 KT WITH A FEW GUSTS UP TO 30
  KT...EASING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:48 PM PDT, 11 hours 25 minutes earlier.

Area forecast discussion, Oct 22, 3:48 PM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PDT MON OCT 22 2012

.SYNOPSIS...RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED TO
CONTINUE TONIGHT AS A COLD UPPER LEVEL LOW MOVES BY TO THE NORTH.
SHOWERS WILL DIMINISH SLIGHTLY ON TUESDAY. ANOTHER WAVE WILL
BRING MORE SIGNIFICANT RAIN TUESDAY NIGHT. SHOWERS WILL MAINLY
TAPER OFF WEDNESDAY NIGHT WITH DRY WEATHER EXPECTED FOR THE END OF
THE WEEK.

&&

.SHORT TERM...AN UPPER LEVEL TROUGH CONTINUES TO BRING SHOWERS TO
THE AREA THIS AFTERNOON. SOME OF THE SHOWERS HAVE CONTAINED SMALL
HAIL AND A FEW LIGHTNING STRIKES HAVE BEEN REPORTED. THESE SHOWERS
ARE EXPECTED TO PERSIST TONIGHT. WV SHOWS ANOTHER WAVE MOVING
AROUND THE BOTTOM OF THE TROUGH OFFSHORE THAT MAY ENHANCE THE
SHOWERS AGAIN LATE TONIGHT. WINTER WEATHER ADVISORY OUT FOR
TONIGHT ABOVE 4000 FT THROUGH 5AM LOOKS GOOD. THERE MAY BE SOME
SNOW AS LOW AS 3500 FT BUT AMOUNTS LOOK TO BE MINIMAL. AMOUNTS
ABOVE 4000 FT WILL VARY WIDELY DUE TO THE SHOWERY NATURE OF THE
PRECIP...HOWEVER AMOUNTS SHOULD BE AROUND 2 TO 6 INCHES. TUESDAY
MORNING THERE LOOKS TO BE A BRIEF BREAK IN THE SHOWERS. HARD TO
RULE OUT A STRAY THUNDERSTORM OR TWO AS WELL...BUT THE CHANCE
LOOKS TO BE LOW ENOUGH TO LEAVE THEM OUT OF THE FORECAST. THIS
WILL NEED TO BE WATCHED. LATE TUESDAY AFTERNOON AND TUESDAY NIGHT
ANOTHER FRONTAL WAVE LOOKS TO BRING A PERIOD OF HEAVIER RAIN TO
THE AREA. THIS SHOULD TURN SHOWERY BEHIND THE FRONT ON WEDNESDAY.
THERE BE SOME THUNDERSTORMS AND SMALL HAIL WITH THE HEAVIER
SHOWERS AS WELL. INSTABILITY LOOKS RATHER WEAK SO HAVENT ADDED
THIS INTO THE FORECAST YET. THIS WILL NEED TO BE WATCHED. THESE
SHOWERS MAY BRING ENOUGH SNOW NEED ANOTHER ADVISORY...HOWEVER WILL
HOLD OFF ON THIS UNTIL THE CURRENT ADVISORY ENDS AND THE PICTURE
BECOMES CLEARER. WEDNESDAY NIGHT SHOWERS LOOK TO QUICKLY DIMINISH.
EXPECT THERE WILL BE SOME PARTIAL CLEARING WEDNESDAY NIGHT. INLAND
AREAS THAT DO MANAGE TO CLEAR SHOULD FALL BELOW FREEZING QUICKLY.
AREAS OF FOG ARE LIKELY AS WELL. CONFIDENCE IS LOW ON HOW QUICKLY
THE CLOUDS CAN CLEAR OUT SO LEFT FOG OUT OF THE FORECAST. MKK

.LONG TERM...OPERATIONAL 12Z RUNS OF GFS/EC/GEM ARE ALL IN GOOD
SYNOPTIC AGREEMENT THU MORNING INTO FRIDAY WITH A RIDGE MOVING OVER
THE WEST COAST. AS SUCH HAVE DROPPED POPS BY SEVERAL PERCENT ON THU
AND IF MODEL TRENDS CONTINUE MAY NEED TO PULL POPS COMPLETELY AS
WELL AS DECREASE SKY COVER. BY FRIDAY MODELS ARE SHOWING A LARGE
DUMBBELL LOW OVER NORTHERN CANADA WHICH COULD IMPACT OUR WEATHER
HERE FRI THRU SUN. THE GFS IS BEING THE MORE ROBUST OF THE MODELS
SWINGING AN UPPER LOW FROM THE NRN TERRITORIES INTO ALBERTA, WHICH
WOULD PUSH THE JET FURTHER SOUTH OVER THE WEST COAST. THIS WOULD
CAUSE AN UPPER TROUGH TO DEVELOP OVER NW CALIFORNIA. HOWEVER, THE EC
SHIFTS THE ENTIRE LOW OFF TO THE EAST ALLOWING RIDGING OVER NW
CALIFORNIA, WHILE THE GEFS ENS MEAN SPLITS THE DIFFERENCE. THUS FOR
FRI HAVE BROUGHT POPS ABOVE CLIMO AS THE EC/GFS SHOW WEAK TROUGHING,
THEN TRENDED TOWARD CLIMO FOR SAT SINCE UNCERTAINTY REMAINS HIGH. AS
A RESULT, THE TEMP FORECAST IS RATHER TRICKY FOR LATE WEEK. UNDER A
RIDGE DAYTIME TEMPS WILL COME UP A HANDFUL OF DEGREES AND OVERNIGHT
LOWS DOWN A FEW DEGREES. THE OPPOSITE WOULD OCCUR UNDER THE TROUGH
REGIME. THE FORECAST LEANS ON MEAN, BUT TRENDING TOWARD THE RIDGE
FOR TEMPS. MODELS WILL LIKELY COME INTO BETTER AGREEMENT FOR THE
WEEKEND BEHIND TODAYS UPPER TROUGH. BFG

&&

.AVIATION...PERIODS OF SHOWERS MOVING THROUGH THE AREA ARE
BRINGING A FEW THUNDERSTORMS AND BRIEF HEAVY RAIN TO THE AIRPORTS.
SOME OF THE HEAVIEST SHOWERS MAY BRING SMALL HAIL AS WELL. THESE
SHOWERS ARE ALSO BRINGING GUSTY WINDS TO 35 KT. EXPECT SHOWERS WILL
DIMINISH SLIGHTLY OVERNIGHT TONIGHT AND INTO TOMORROW MORNING.
MORE SIGNIFICANT RAIN IS EXPECTED ONCE AGAIN TUESDAY AFTERNOON AND
OVERNIGHT. MKK

&&

.MARINE...NORTHWEST SEAS OF GENERALLY 7 TO 9 FEET AT 10 TO 12
SECONDS AND SOUTHWESTERLY WINDS OF 10 TO 15 KNOTS WERE REPORTED AT THE
NEAR SHORE BUOYS TODAY AS A SLOW MOVING UPPER LEVEL TROUGH MOVED
OVER THE NW CALIFORNIA WATERS. LOCAL GUSTS TO AROUND 30 KNOTS
WERE OBSERVED AT BUOY 27 AND BUOY 22 THIS AFTERNOON ASSOCIATED
WITH THUNDERSTORMS MOVING OVER THE WATERS. A COLD AND UNSTABLE
AIRMASS SITUATED OVER THE AREA WILL CONTINUE TO GENERATE SHOWERS
AND THUNDERSTORMS THROUGH MID WEEK. STRONG ERRATIC
WINDS...LIGHTNING...AND SMALL HAIL ARE POSSIBLE NEAR THUNDERSTORMS
AND SHOWERS THAT DEVELOP. LOCAL WIND GUSTS TO 25 KNOTS WILL BE
POSSIBLE ACROSS PORTIONS OF PZZ470 ON TUESDAY...HOWEVER DID NOT
ISSUE AN ADVISORY AS THE GUSTS DO NOT LOOK LONG LIVED. AS THE
UPPER LEVEL TROUGH SLOWLY MOVES OUT OF THE AREA...THE PRESSURE
GRADIENT WILL WEAKEN. AS A RESULT...SUBSIDING CONDITIONS CAN BE
EXPECTED THROUGH THE END OF THE WEEK. STP

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT TUESDAY ABOVE 4000 FEET
     FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 22, 3:54 PM PDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
354 PM PDT MON OCT 22 2012

CAZ001-002-232300-
REDWOOD COAST-MENDOCINO COAST-
354 PM PDT MON OCT 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM WILL BRING RAIN SHOWERS AND THUNDERSTORMS TODAY INTO THIS
EVENING. THE RAIN MAY BE HEAVY AT TIMES. THE HEAVIEST SHOWERS MAY
CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-232300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
354 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 4000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF STORM SYSTEMS WILL CONTINUE TO BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 22, 10:55 PM PDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1055 PM PDT MON OCT 22 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     SNOW             6 SSW PEANUT            40.40N 123.21W
10/22/2012  U0.0 INCH        TRINITY            CA   DEPT OF HIGHWAY

            CHAINS REQUIRED FROM FOREST GLEN TO THE
            JUNCTION OF SR3.

&&

IRIS SYSTEM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 5:25 AM PDTWinter Weather AdvisoryEKA32 hr
Oct 23, 9:13 AM PDTSpecial Marine WarningEKA32 min
Oct 23, 1:20 PM PDTSpecial Marine WarningEKA25 min
Oct 23, 1:59 PM PDTSpecial Marine WarningEKA26 min
Oct 23, 2:40 PM PDTSpecial Marine WarningEKA35 min
Oct 23, 3:51 PM PDTSpecial Marine WarningEKA39 min
Oct 23, 4:31 PM PDTSpecial Marine WarningEKA44 min
Oct 23, 4:40 PM PDTSpecial Marine WarningEKA35 min

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.